Hi Ema, I have been on low dose hydrocortisone since 1998. My experience with HC has generally been positive and I clearly do worse off of it than on it. As to Dreambirdie's experience, there is no question that HC can act as a stimulant (http://www.mayoclinic.com/health/drug-information/DR603541/DSECTION=side-effects) and the reactions can differ amongst patients. People with ME do not react to medications in uniform or predictable ways. As for taking HC without a Rx, I get why people do it. There is far too little care (and financial assistance) available to ME patients. Personally, I wouldn't do it without an endocrinologist's close supervision. Aside from the financial issues, Endo's willing to Rx HC are relatively uncommon. There is a reason for that. They have seen the ravages of over-treating with HC (leading to the "knee jerk" reaction you refer to). The doc that writes my HC script has me do bi-annual bone density scans. Two years ago he had a patient with bilateral hip fractures. She had very little bone left and so no way for her hips to heal. She ended up permanently in a wheelchair. We also watch immune issues closely. In 2009, shortly after taking a short course of therapeutic levels of HC (as opposed to the much lower physiologic levels), I developed septic shock as a result of a food borne infection. I was probably made more vulnerable to this infection by the immune suppressive action of a relatively high level of HC. Either way, I ended up in the Heart/Lung unit of the regional medical center for 4 days. At that same time I also developed central serous retinopathy (associated with too high a level of HC) and my vision was permanently damaged. Personally, I feel that for many, ME involves hypothalamus damage and dysregulation that in some results in low cortisol levels but IMO, HC is not a drug to experiment with absent a doctor's close supervision. The consequences of a mistake may not be evident until you're in the middle of a life threatening situation (MORTALITY from sepsis increases 7% every HOUR that it goes untreated). That's closing in on 100% after only 14 hours. I appreciate that this is relatively easy for me to say as I have a knowledgeable and supportive endocrinologist. And I know that FOR ME, HC has lead to a significant improvement in my quality of life. I think the bottom line is that this is a drug that begs for some honest discussion. It is a powerful med with system-wide effects and, as such, it can be very useful and it can also cause great damage if used inappropriately or if a patient reacts in an atypical manner (and ME patients are known to react in atypical manners - but the stimulus effect of HC is well documented - I have a small waking dose as well as a noon dose and that's it for the day).